Jump to content

Search the Community

Showing results for tags 'sweats'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hi all, So glad to have found this forum, reading your threads has already been so helpful for my understanding of withdrawals. My mother is 58years old and was taking amitriptyline 75mg for around 3 years for fibromyalgia and depression. Though they were working fine for her and with no major side effects, she had a sudden change of heart and no longer wanted to be dependant on the drug, so in May 2020, she quit cold turkey, with no immediate symtoms of withdrawal. I may point out that during this time she smoked cannabis, she ate and slept well and was generally healthy, albeit moody at times. June 2020 she began to have a rapid decline in mental health, became quite severely anxious, intolerable of any noise and struggled to get out of bed, so the doctor put her back on the 75mg and she quit smoking cannabis. After reinstating 75mg of the drug, her anxiety heightened, she was in a constant state of worry and was having reoccurring thoughts, mostly surrounding her health. Without much help from the doctor, we independently decided she needed to stop taking the drug and after speaking with her doctor she began tapering 10%, but only leaving a few days between doses. At this time, we had not recognised that her symptoms were in fact perhaps a delayed withdrawal reaction from stopping cold turkey in May and it seemed quite evident the drugs were only causing more anxiety, so without much meidcal support or understanding, i thought i was doing the right thing in getting her off them ASAP. She finished tapering at the end of September and it has now been 2 weeks since her last dose - she is suffering every minute of the day, she has not slept a wink in 3 weeks, her appitite has declined and in the past few days she has not eaten anything at all, she has not been able to pass stools for 3 weeks, has no energy, the sweats and shivers are continuous she has to wear multiple layers and is still cold to the bones. I discovered this forum, thank the heavens and decided to reinstate her to 5mg, which she has taken her first dose of last night - no changes so far. Should we continue with 5mg for a few days and see if anything changes? Or consider 10mg, simce her original dose was much higher? Has anybody experienced such extreme withdrawals? I am Beyond concerned, its truly terrifying and horris to watch her go through this. I just want to take her pain away but am fonally accepting that this may be a long road to recovery. Thank you for reading, i hope you can share some experiences and offer some much meeded reassurance. 💚
  2. Hi All I'm relieved to find a forum out there that fits my situation. The doctors say withdrawal symptoms should stop a month or two after stopping ssri's but I think they are wrong and I'm sure many of you agree. Thanks for listening to my story, I'll try to keep it brief. 13 years ago at age 25 my anxiety got the better of me I developed social phobia in the form of constant blushing and shaking when interacting with people. It psychologically crippled me. I lost my job and could barely leave my house. I left it a year before I went to a doctor by which time I was a complete mess. The doc prescribed me 20mg citalopram and that drug worked wonders! It stopped me blushing 95% of the time and meant I could lead a normal life again plus it made me cheerful and carefree. Amazing! But, every time I tried to come off it my blushing would return so I ended up staying on it for 11 years. I didn't really have any side effects until after 8 years when I started getting tinnitus and night sweats. These got worse and worse, I would lay in bed with my ears ringing so loud it was like I'd been to a nightclub! And the night sweats became unbearable, I would wake up 4 times a night soaked to the skin, freezing cold, need to change my clothes, bedding, take a shower I got so tired from bad sleep. So I went to doc and she put me on beta blockers which are working great and I don't need to take them that often as my blushing is nowhere near as bad now I'm 38. Great news BUT the side effects/withdrawal of coming off citalopram has been sooooo tough. Ive been off 8 months now. For the first 3 months I was so depressed, I wanted to cry all day and even felt suicidal at times. For the second 3 months I had terrible anxiety and would get to almost having panic attacks. For the last 2 months I feel a little better but have little interest in people, people just get on my nerves and I feel distant from everyone, I have a 'don't care' attitude and my marriage is suffering because of it as I'm moody and quick to anger Plus throughout the 8 months I still have those damn night sweats combined with bad insomnia! It's been 8 months but I still wake up soaked to the skin and even when I'm not sweating I just can't sleep! I don't know how I'm functioning normally as I slept better when my kids were newborns!! Some nights I just lay in bed with my eyes shut but awake for hours and hours looking at the clock every so often and thinking 'I can't believe it's 4:30am, I havent slept yet and I need to get up for work at 7am!' Has anyone else been in this situation? How long do the sweats last? My doc says they should have gone after a month or so and has booked me blood tests to check for early menopause, but I know it's due to citalopram use. How about the insomnia? Have I somehow damaged my nervous system and it's going to take years to repair itself, if ever?? I'd never have stayed on citalopram that long if I'd known it's legacy would be so long lasting. Thank you for reading my history. I'm glad I'm not alone in feeling like I am 'surviving' antidepressants. I have no one to talk to as I'm a private person and none of my friends know about my history and my husband lost interest a long time ago. Any advice is welcome xxx
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy